Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 85, NWS JSJ

September 19, 2025

NWS JSJ issued this flash flood warning at Sep 19, 2025, 1:37 PM CDT. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2025, 1:37 PM CDT (18:37 UTC)
Expired
Sep 19, 2025, 3:20 PM CDT
In force
103 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 36 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

645 
WGCA52 TJSJ 191837
FFWSJU
PRC051-135-137-192030-
/O.NEW.TJSJ.FF.W.0085.250919T1837Z-250919T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
237 PM AST Fri Sep 19 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Dorado, Toa Alta, and Toa Baja...

* Until 430 PM AST.

* At 237 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 1846 6632 1847 6632 1847 6618 1845 6616
      1842 6617 1842 6618 1841 6620 1836 6620
      1832 6621 1833 6622 1833 6623 1833 6628
      1836 6629 1837 6631 1837 6632 1838 6631
      1838 6630 1841 6630 1842 6630

FLASH FLOOD...RADAR INDICATED

$$

DSR
1 follow-up statement
599 
WGCA72 TJSJ 192020
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
420 PM AST Fri Sep 19 2025

PRC051-135-137-192030-
/O.CAN.TJSJ.FF.W.0085.000000T0000Z-250919T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dorado PR-Toa Alta PR-Toa Baja PR-
420 PM AST Fri Sep 19 2025

...FLASH FLOOD WARNING FOR DORADO, TOA ALTA AND TOA BAJA HAS BEEN 
REPLACED WITH A FLOOD ADVISORY...

Flash flood warning replaced with a Flood Advisory (in effect until 
5:15 PM AST).

&&

LAT...LON 1846 6632 1847 6632 1847 6618 1845 6616
      1842 6617 1842 6618 1841 6620 1836 6620
      1832 6621 1833 6622 1833 6623 1833 6628
      1836 6629 1837 6631 1837 6632 1838 6631
      1838 6630 1841 6630 1842 6630

$$

MRR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 1:19 PM CDT, 18 minutes earlier. Its key messages:

  • * A warm trend weather is forecasted due to increased humidity and a southeasterly wind flow, promoting heat indices between 108 and 111 degrees. * Afternoon shower activity is expected each day across the interior- west and northwest sections of the island, inducing an elevated flood threat and a limited lightning threat. * A variable weather pattern is expected for the US Virgin Islands during the weekend, with shower activity during the morning and early evening hours.
Area forecast discussion, Sep 19, 1:19 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
219 PM AST Fri Sep 19 2025

.KEY MESSAGES...

* A warm trend weather is forecasted due to increased humidity
  and a southeasterly wind flow, promoting heat indices between
  108 and 111 degrees.

* Afternoon shower activity is expected each day across the interior-
  west and northwest sections of the island, inducing an elevated
  flood threat and a limited lightning threat.

* A variable weather pattern is expected for the US Virgin
  Islands during the weekend, with shower activity during the
  morning and early evening hours.

&&

.SHORT TERM...Rest of today through Sunday...

Mostly cloudy skies prevailed across the islands today. Showers
and thunderstorms developed earlier in the day, and continued into
the mid-afternoon hours. The Doppler radar estimated up to 2
inches of rain across most of central, western, and northern
Puerto Rico through 2 PM AST. Across the U.S. Virgin Islands,
isolated thunderstorms developed just north of St. Croix early in
the afternoon hours. Southerly winds prevailed up to 10 mph with
sea breeze variations. Temperatures were from the mid-80s to low
90s across most lower elevations of the islands.

For the rest of this afternoon, thunderstorms will continue to
affect central and northern Puerto Rico, where flood concerns will
continue through at least the evening hours. A mid-to upper-level
trough north of the region will continue to support a wet weather
pattern through the weekend, with global models suggesting
precipitable water values lingering above 2 inches through Sunday.
Steering winds will continue light with a southerly component for
most of the period, until late Sunday when weak trades return
across the northeastern Caribbean. Therefore, expect early morning
showers to develop near the USVI and along the south and east
sections of PR, followed by strong afternoon thunderstorms over
the Cordillera Central and the northern half of PR. Urban and
small stream flooding will be the main weather hazards, including
possible isolated flash floods and landslides in areas of steep
terrain. Frequent cloud to ground lightning strikes and gusty
winds cannot be ruled out with these thunderstorms each afternoon.

.LONG TERM...Monday through Friday...

At the start of the upcoming workweek, light winds will prevail,
gradually shifting from southeasterly to easterly throughout the
day. This shift will be driven by a surface high-pressure system
dominating the Central Atlantic. Based on the latest model
guidance, Monday is expected to have the lowest precipitable water
content of the forecast period, with values ranging from slightly
below average to near seasonal levels. Additionally, drier air is
anticipated in the mid to upper levels of the atmosphere compared
to recent days. Temperature-wise, forecast data indicates that
925 mb temperatures will remain nearly two standard deviations
above normal on Monday, followed by a gradual cooling trend. Under
these conditions, expect morning showers over windward areas of
the islands, with afternoon showers and isolated strong
thunderstorms developing across interior and western Puerto Rico.
These will be driven by diurnal heating, available moisture, and
local effects.

By Tuesday, a transition to a wetter and more unstable pattern is
expected to evolve. An approaching wind surge will increase wind
speeds and moisture levels, leading to higher chances of rainfall
through the remainder of the forecast period. Model guidance
suggests a rapid rise in PWAT values, peaking around 2.0 to 2.25
inches, well above climatological norms for this time of year.
Around Wednesday into Thursday, a tropical wave currently being
monitored by the National Hurricane Center is forecast to approach
the region, further enhancing the wet pattern. As of now, the
wave is located just off the west coast of Africa, with a low
formation chance in the next 48 hours (near 0%) and a 20% chance
over the next 7 days. Aloft, some troughiness should be present
combined with low level southeasterly flow driven by the Atlantic
surface high pressure system. This will continue to advect
tropical moisture into the region through Friday maintaining the
wet pattern. Expect and elevated flood risk each day, likely
including rapid river rises and landslides. Current model guidance
suggests the system may develop after moving away from our area.
We will continue to monitor this evolving situation closely and
provide updates as necessary.

&&

.AVIATION...

(18z TAFs)

Tempo MVFR conds expected at TJBQ/TJSJ thru 19/21z due to TSRA.
Elsewhere, mostly VCTS thru this evening, and VCSH across all
terminals overnight. VFR conds expected to prevail til around
20/16z. The 19/12z TJSJ sounding indicated SE to S winds up to 14
kt blo FL070.

&&

.MARINE...

A surface high pressure, in combination with Tropical
Storm Gabrielle located about 550 miles east-northeast of the
northern Leeward Islands, will continue to result in a gentle to
light southeasterly wind flow across the local waters through the
rest of today into the weekend. As a result, seas will range from 2
to 5 feet across most of the waters. Localized hazardous marine
conditions are possible due to showers and thunderstorms that could
produce locally higher seas and gusty winds. A long-period
northeasterly swell generated by Tropical Storm Gabrielle, currently
moving over the central Atlantic, will reach the local waters and
passages during the weekend. However, seas are forecast to remain
below Small Craft Advisory criteria.

&&

.BEACH FORECAST...

A moderate rip current risk persists today along northwest Puerto
Rico, with a low risk elsewhere, though dangerous currents remain
possible near piers, reefs, and jetties. This risk will increase
again from Saturday into early next week as swells from Tropical
Storm Gabrielle arrive. Strong afternoon thunderstorms would
trigger the lightning threat along the northern coastal side.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM/AVIATION...DSR
KEY MESSAGES/BEACH/MARINE...LIS
LONG TERM...YZR
Hazardous weather outlook, Sep 19, 4:00 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
500 AM AST Fri Sep 19 2025

AMZ711>745-PRZ001>013-201000-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
500 AM AST Fri Sep 19 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms. Stay alert and be prepared
to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes, particularly across the northern half. There
is a low chance of isolated flash floods. Elsewhere, plan for
water ponding on roads and in poorly drained areas.

.Excessive Heat...This level of heat affects most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. Those extremely sensitive to heat face
the highest risk. Some health systems and heat-sensitive
industries could be affected.

.Rip Currents...Life-threatening rip currents are possible along
the northwest coasts of Puerto Rico. Stronger currents may also
occur elsewhere, especially near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

While activity will become more localized, flooding and
landslides remain possible given weak steering winds and saturated
soils, specially each afternoon. Dangerous heat concerns will
continue through the period. A moderate rip current risk will
continue through midweek. By midweek, a wind surge may bring
locally breezy conditions and choppy seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

AMZ716-726-VIZ001-002-201000-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
500 AM AST Fri Sep 19 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms. Stay alert and be prepared
to take shelter if storms develop.

.Excessive Rainfall...Ponding of water in roads and poorly
drained areas. There is a low chance of localized urban and small
streams flooding.

.Excessive Heat...This level of heat affects most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. Those extremely sensitive to heat face
the highest risk. Some health systems and heat-sensitive
industries could be affected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Dangerous heat concerns will continue through the period. A
moderate rip current risk will return by Saturday and persist
through midweek. By midweek, a wind surge may bring locally breezy
conditions and choppy seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 2:04 AM CDTHeat AdvisoryJSJ9 hr
Sep 19, 2:34 AM CDTAreal Flood AdvisoryJSJ90 min
Sep 19, 12:03 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 19, 12:05 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 19, 12:16 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 19, 12:37 PM CDTAreal Flood AdvisoryJSJ60 min
Sep 19, 1:22 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 19, 3:20 PM CDTAreal Flood AdvisoryJSJ55 min

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.